Date published: 
15 April 2021
Media type: 
Statement
Audience: 
General public

The Therapeutic Goods Administration (TGA) and New South Wales Health authorities are investigating a death in NSW, as part of this process the TGA is seeking further clinical information including clinical test results from the New South Wales Health Department.

The blood clotting disorders being investigated in connection with the AstraZeneca COVID-19 vaccine are very rare and differ from common blood clots or venous thromboembolism, which occur in around 50 Australians every day.

The clotting disorder being investigated in connection with the AstraZeneca COVID-19 vaccine, which is now referred to as ‘thrombosis with thrombocytopenia syndrome’ (TTS), has been confirmed in only two cases out of over 700,000 people who have received the AstraZeneca vaccine in Australia.

It has not yet been established whether there is any link between the COVID-19 vaccine and the tragic death reported by NSW health officials.

NSW Health has said there is no confirmed link but further investigations are underway.

Contact

Departmental media enquiries

Contact for members of the media

news [at] health.gov.au (subject: Media%20enquiry%20-%20News%20item%20ID21141, body: URL - https%3A%2F%2Fwww.health.gov.au%2Fnews%2Fdepartment-of-health-statement)

View contact